Format

Send to

Choose Destination
J S Afr Vet Assoc. 2001 Sep;72(3):163-4.

Accidental monensin toxicosis in horses in Mozambique.

Author information

1
Department of Pathology, Faculty of Veterinary Medicine, University of Utrecht, The Netherlands. c.bila@vet.uu.nl

Abstract

Horses on several farms in Mozambique were inadvertently fed with a concentrate containing 69 ppm monensin. The horses developed acute signs of toxicity and several died. The animals were depressed, anorectic and paretic before death. Epistaxis was observed in 1 case. Petechial haemorrhages were present in the muscles, heart, lungs, gastrointestinal tract and spleen in 3 horses necropsied. No significant histopathological cardiac and skeletal muscle lesions were seen, except in 1 case, in which there was focal loss of myofibrils.

PMID:
11811705
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center